MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: name and address - name: (b)(6) medical center, this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving a thrombectomy and venous stent placement via ipsilateral access, the tip of a triforce peripheral crossing set¿s sheath split and separated while trying to cross a stenosed and very thrombotic chronic venous occlusion.The patient reportedly had a large amount of thrombus burden, and resistance was encountered while trying to advance the device through the lesion.The separated fragment was retrieved from the vein during the same procedure, using a suction thrombectomy catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a thrombectomy and venous stent placement via ipsilateral access, the tip of a triforce peripheral crossing set¿s sheath split and separated while trying to cross a stenosed and very thrombotic chronic venous occlusion.The patient reportedly had a large amount of thrombus burden, and resistance was encountered while trying to advance the device through the lesion.The separated fragment was retrieved from the vein during the same procedure, using a suction thrombectomy catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath tip was damaged, and a small portion of the tip was separated, with delamination noted at the point of separation.The tip of the catheter was out of round.A small scrap of unknown origin was also returned, sealed in a zip-lock bag.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu cautions "the device should not be force through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy contributed to this event, as the sheath tip split and separated while trying to cross a stenosed and very thrombotic chronic venous occlusion.The patient reportedly had a large amount of thrombus burden, and resistance was encountered while trying to advance the device through the lesion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20570897
Report Number1820334-2024-01431
Device Sequence Number8226719
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)261208(10)15601058
Combination Product (Y/N)N
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56417
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number15601058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown